Hello, I was diagnosed with RA about a year ago. Been through the gambit of drugs. Merhotrexate, Plaquinil, Arava, now Sulphasalazine and Methotrexate.

My doctor has applied for me to go on Humira.

Can anyone tell me of their experiences on this.

I have had extreme hair loss and am hoping Humira doesn't cause hair loss. I had clumps of hair loss from Arava and hair loss is listed as a very rare side effect, but when I see people's posts about hair loss on Arava it doesn't seem to rare to me.

I lost some hair with Methotrexate as well but not the clumps I lost on Arava.

My question is, what was your experience on Humira as far a relief to RA symptoms and for it cause hair loss?

I'm new here, so glad I found this forum, thank you for having me!

8 Replies

  • Can't really answer your question but would just like to say hi this site is a godsend xx

  • Thank you Chemar! yes, its a godsend, especially to find other people who understand what you are going through.

  • I started Humira last week as had to stop MTX due to hairloss. It all seems ok so far. Good luck. Clemmie

  • Thank you Clemmie, I wish you good luck with the Humira, I hope it works great for you. Keep us updated on how you make out on it. I hear It can sometimes take awhile to take effect. All the best!!!

  • I am on Humira but also 20mg of methotrexate, still have a little hair loss but I think that is all down to the mtx. I can say the hairloss has not become more since being on Humira.

  • This is good to hear net2012.

    Thank you.

  • I've had a decent response to humira, been on it since April of this year. No hair loss and no side effects!

    The only thing is, I do get quite tired after the injection. I don't know if it's because I injection humira every other Thursday and MTX every friday, so the weekend following both injections is particularly tiring for me. It's not unmanageable though.

    All that said, try to go in with an open mind because you never know how your body will respond. I know that reading the side effects leaflet is important but I try not to obsess over them because the power of the mind is very strong.

    I wish you the best of luck! :)

  • Indeed crashdoll, the mind is a powerful thing. I try hard not to worry but its very difficult as I touch my head more hair comes out. I did talk to my family doctor and he told me that Humira does not make your hair fall out. I emailed the Humira hotline, from their website where you are encouraged to email any questions you have and they want me to call them, they will not give me a response in an email. I find that interesting. Since their side effects say nothing about hairloss, I pretty much know what answer I am gonna get.

    I know a lot of people are saying its the meth that is the culprit here and not the Humira.

    I read blogs and sites, and people who are not taking metho are still reporting hairloss, so if all they are taking is Humira, it would be easy to conclude its the Humira.

    I know everyone's response to the exact same drug can be different. I happen to be in a position where I was asked by my Rhumy what Biologic do I want to go on. I had the choice of any of them, my disease has already progressed to bone erosion in both feet and one hand.

    I am trying to make the best choice with the least side effects so everyone's experience and opinions are greatly appreciated. I picked Humira because I have read people have had a good reponce to it for the most part, and because the side effects were not to include hairloss.

    But I am now finding that in quite a few, it is causing hair-loss. All things being equal, I want to be on the best drug with the least side effects. I hope and pray Humira works for me, and Im not bald, my self esteem is already faltering.

You may also like...